MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO WAND; GWG

PENUMBRA, INC. APOLLO WAND; GWG
Catalog Number AP9
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was no visible damage to the apollo wand (wand).Conclusions: evaluation of the returned device could not confirm the complaint.The wand was coupled to a demonstration apollo unit and functioned as intended.If the wand is not properly coupled to the apollo unit, the knob may not seat properly with the transducer, and lack of vibration may be experienced.Apollo wands are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure using an apollo wand (wand).During the procedure, the wand stopped vibrating.The procedure was completed using a new wand.There was no report of an adverse effect to the patient.

Brand Name
APOLLO WAND
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5442915
Report Number3005168196-2016-00181
Device Sequence Number273586
Product Code GWG
UDI-Device Identifier00814548013589
UDI-Public00814548013589
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/06/2016
Device Catalogue NumberAP9
Device Lot NumberF62558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2016
Initial Report FDA Received Date02/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1